Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 47, NWS Tallahassee, FL

November 24, 2014

NWS Tallahassee, FL issued this small craft advisory at Nov 24, 2014, 3:23 PM EST. It took effect at Nov 25, 2014, 4:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2014, 3:23 PM EST (20:23 UTC)
In effect from
Nov 25, 2014, 4:00 AM EST
Expired
Nov 26, 2014, 10:00 AM EST
In force
30 hr
Issued by
NWS Tallahassee, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 3:27 AM EST, 11 hours 56 minutes earlier.

Area forecast discussion, Nov 24, 3:27 AM EST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EST Mon Nov 24 2014

...Unsettled Weather to Continue with Much Cooler Air Arriving on
Tuesday...

.Near Term [Through Today]...
As of 06Z, the synoptic cold front associated with the deepening
Great Lakes cyclone had not yet reached the Mississippi River. This
front will likely arrive late this morning or in the afternoon. In
the meantime, objective MSAS analysis places a local theta-e minimum
right over our forecast area, likely related to the convective
overturning from yesterday afternoon's squall line. The 00Z TAE
sounding showed an inversion layer below 900mb, with lingering
moderate mid-level lapse rates around 6 C/km providing some CAPE for
parcels elevated around 900-800mb. With the surface front and
low-mid level trough axis still situated west of our area, southerly
flow in the lower levels has been maintained. This pattern is aiding
air mass recovery across our area, and also creating some isentropic
ascent. Therefore, we expect surface dew points and temperatures to
continue to slowly rise before sunrise. Additionally, we are already
seeing evidence of the increasing ascent in the form of scattered
showers beginning to develop near the north/west periphery of the
MUCAPE gradient. The showers should become more numerous as the
surface front approaches and northward moisture flux continues into
the morning hours. Additionally, gradual destabilization is likely
to occur, and most models indicate 500-1000 J/kg of MLCAPE by
15-18Z over the southeastern half of our forecast area. Therefore
some thunderstorms will certainly be possible, and if some cells
can root near the surface, isolated severe weather is not out of
the question given about 50 knots of effective deep layer shear.

For the PoP forecast, we followed a consensus of convection-allowing
models (CAM) which shows showers becoming likely along a Panama City
to Tifton axis by 09-12Z, and then gradually shifting southeast to
an Apalachicola to Valdosta axis by 18Z. Given the likelihood of an
abundance of cloud cover and occasional rain showers, we trended
high temperatures a bit lower than guidance in between the two
aforementioned lines. If breaks in the cloud cover do not develop,
this temperature forecast may need to be trended down further.

.Short Term [Tonight Through Wednesday]...
The active and unsettled weather pattern will continue through this
period. There will be sufficient instability for some evening
thunderstorms ahead of the advancing cold front. The front will
eventually stall over or near our eastern zones overnight.
Cyclogenesis will then occur over the south central Gulf of Mexico
north of the Yucatan Peninsula as another short waves works its way
into the base of the Great Plains upper trough over Texas. This low
will track rapidly northeast across FL Tuesday night before passing
near Cape Hatteras, NC on Wednesday.

Isolated thunderstorms will be ongoing across the eastern FL Big
Bend zones at the start of the period and could persist until
after midnight around Dixie County. Isentropic ascent and DPVA
will then increase across the area with forcing for ascent peaking
from Tuesday afternoon into the overnight hours. PoPs will peak in
the categorical range during this time with 1-2 inches of rain
common over the southeast half of the forecast area. Lower
levels will be cool and stable. However, we may see strong enough
ascent aloft to see some elevated thunderstorms Tuesday evening.
As the low pulls away from NC, drier air will final make some
quick eastward progress across the local forecast area on
Wednesday and we have trimmed PoPs back for the afternoon period.

All of the clouds and rain will keep daytime temps much lower than
what we will see today, mainly in the mid 50s to lower 60s.
Overnight lows will be in the 40s.

.Long Term [Wednesday Night Through Monday]...
This period will be dry with surface high pressure in control.
Heights will also rise with zonal flow in place from Friday into the
weekend. A chilly air mass will be in place for a couple of more
days with Thursday and Friday feeling more like January than late
November. Temperatures will moderate over the weekend with some
areas seeing 70 degrees by Sunday.

&&

.Aviation...
[Through 06Z Tuesday] A variety of flight categories have been
observed across the region early this morning, but in general the
trend has been for IFR or LIFR CIGS to settle in. These should
persist through the mid-morning hours (around 15-16Z) at most
terminals, with conditions gradually improving to VFR in the
afternoon. There will be a good chance of showers at all terminals
at some point this morning, with chances decreasing in the
afternoon. Some thunderstorms are also possible.

&&

.Marine...
Seas should drop below advisory levels this morning. However, winds
will return to cautionary levels for much of this morning before
falling off this afternoon. Winds will shift to offshore overnight
and increase to cautionary to marginal advisory levels. By Tuesday
afternoon, we should see solid advisory criteria with winds speeds
peaking Tuesday night. Some gale-force gusts will be possible during
this time. Winds and seas will then fall off quickly on Wednesday as
low pressure accelerates northeastward off the U.S. East Coast. High
pressure will build in north of the Gulf of Mexico for the latter
part of the week, but winds should stay just below headline criteria
in the offshore flow.

&&

.Fire Weather...
There is no chance of red flag conditions over the next few days as
high RH and periodic rain are expected.

&&

.Hydrology...
Recent rains are causing rises on most area rivers. Before the
approaching frontal system clears the area, and additional 1-2
inches of rainfall are expected over the southeastern 2/3 of the
forecast area, possibly a bit more over the Lower Suwannee Valley.
These rains will once again be mostly beneficial with no riverine
flooding anticipated at this time.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   75  53  57  43  60 /  60  40  70  80  30
Panama City   71  53  57  43  61 /  50  30  60  80  20
Dothan        75  48  57  40  59 /  20  10  50  80  20
Albany        76  50  57  41  58 /  50  20  60  80  30
Valdosta      77  54  58  44  59 /  60  40  70  80  40
Cross City    78  59  64  48  61 /  50  40  80  80  50
Apalachicola  72  55  59  44  61 /  50  40  70  80  20

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST this morning for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...LAMERS
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...LAMERS
MARINE...WOOL
FIRE WEATHER...LAMERS
HYDROLOGY...WOOL

In the hours before

Special weather statement, Nov 24, 9:32 AM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EST MON NOV 24 2014

FLZ015-026-115-241515-
COASTAL FRANKLIN FL-INLAND FRANKLIN FL-LIBERTY FL-
932 AM EST MON NOV 24 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND
SOUTHEASTERN LIBERTY COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 1015 AM EST

AT 930 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES NORTH OF EASTPOINT...MOVING NORTHEAST AT 35
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2989 8503 3025 8470 3020 8467 3019 8468
      3018 8467 3012 8467 3011 8465 3007 8464
      3007 8462 3002 8458 3001 8454 3000 8454
      2981 8490
TIME...MOT...LOC 1432Z 226DEG 32KT 2991 8487

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 8:03 AM ESTSpecial Marine WarningTAE117 min
Nov 24, 9:32 AM ESTSpecial Weather StatementTAELiberty43 min
Nov 24, 9:57 AM ESTSpecial Marine WarningTAE2 hr
Nov 24, 9:59 AM ESTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla46 min
Nov 24, 11:45 AM ESTSpecial Marine WarningTAE2 hr
Nov 24, 6:04 AM ESTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell26 min
Nov 24, 7:11 AM ESTSpecial Weather StatementTAETurner, Worth49 min
Nov 24, 7:50 AM ESTSpecial Weather StatementTAEBen Hill, Irwin40 min
Nov 24, 8:06 AM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin39 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.